Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 129, NWS Jackson, MS

March 27, 2017Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 4:53 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 4:53 PM CDT (21:53 UTC)
Expired
Mar 27, 2017, 6:00 PM CDT
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:14 PM CDTHAIL 12 Wnw De Kalb, MSQUARTER SIZE HAIL AT THE JOHN C STENNIS MEMORIAL HOSPITAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

699 
WUUS54 KJAN 272153
SVRJAN
MSC069-103-272300-
/O.NEW.KJAN.SV.W.0129.170327T2153Z-170327T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
453 PM CDT MON MAR 27 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Noxubee County in east central Mississippi...
  Kemper County in east central Mississippi...

* Until 600 PM CDT

* At 453 PM CDT, a severe thunderstorm was located near Bluff
  Springs, or 7 miles south of Preston, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  De Kalb around 510 PM CDT. 
  Electric Mills around 530 PM CDT. 
  Paulette around 540 PM CDT. 
  Cooksville around 545 PM CDT. 

Other locations impacted by this severe thunderstorm include
Shuqualak and Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3274 8837 3269 8891 3287 8891 3292 8886
      3303 8835 3298 8834
TIME...MOT...LOC 2153Z 254DEG 32KT 3278 8887 

HAIL...1.00IN
WIND...60MPH
 
$$

SKH
3 follow-up statements
024 
WWUS54 KJAN 272207
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
507 PM CDT MON MAR 27 2017

MSC069-103-272300-
/O.CON.KJAN.SV.W.0129.000000T0000Z-170327T2300Z/
Noxubee MS-Kemper MS-
507 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN NOXUBEE AND NORTHERN KEMPER COUNTIES...

At 507 PM CDT, a severe thunderstorm was located near De Kalb, or 8
miles southeast of Preston, moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe storm will be near...
  De Kalb around 510 PM CDT. 
  Electric Mills around 530 PM CDT. 

Other locations impacted by this severe thunderstorm include Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3274 8837 3271 8878 3283 8881 3290 8873
      3297 8845 3297 8834
TIME...MOT...LOC 2207Z 258DEG 32KT 3280 8872 

HAIL...1.50IN
WIND...60MPH
 
$$

SKH
262 
WWUS54 KJAN 272227
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
527 PM CDT MON MAR 27 2017

MSC103-272236-
/O.CAN.KJAN.SV.W.0129.000000T0000Z-170327T2300Z/
Noxubee MS-
527 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOXUBEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. 

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.

LAT...LON 3274 8837 3272 8865 3289 8856 3292 8835
TIME...MOT...LOC 2226Z 267DEG 32KT 3274 8854 

$$

MSC069-272300-
/O.CON.KJAN.SV.W.0129.000000T0000Z-170327T2300Z/
Kemper MS-
527 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN KEMPER COUNTY...

At 526 PM CDT, a severe thunderstorm was located near Electric Mills,
or 14 miles north of Meridian Station, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Electric Mills around 535 PM CDT. 

Other locations impacted by this severe thunderstorm include Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3274 8837 3272 8865 3289 8856 3292 8835
TIME...MOT...LOC 2226Z 267DEG 32KT 3274 8854 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
234 
WWUS54 KJAN 272251 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
551 PM CDT MON MAR 27 2017

MSC069-272301-
/O.EXP.KJAN.SV.W.0129.000000T0000Z-170327T2300Z/
Kemper MS-
551 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEMPER COUNTY
WILL EXPIRE AT 600 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.

LAT...LON 3274 8837 3272 8865 3289 8856 3292 8835
TIME...MOT...LOC 2251Z 254DEG 32KT 3280 8831 

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:20 PM CDT, 33 minutes earlier.

Area forecast discussion, Mar 27, 4:20 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
420 PM CDT Mon Mar 27 2017

.DISCUSSION...

Rest of today through Tuesday:

Numerous showers and thunderstorms are ongoing across the CWA with a
few storms reaching severe criteria. Latest water vapor imagery
shows a mid/upper level shortwave over SW Missouri with the trough
axis extending down the MS river valley. Current SPC mesoanalysis
has anywhere from 1000-2000 J/kg of MLCAPE across the region with
moderate to steep 6.5-7 C mid level lapse rates in conjunction with
30-40 kts of effective bulk shear. This will help to maintain a
severe thunderstorm threat across the majority of the area with the
main threats being large hail (some of which could exceed golf
ball size in the strongest storms) and damaging winds. Shear
remains weak, especially in the low levels, and LCL heights are
relatively high so any tornado threat will remain isolated to the
strongest storms at best. The best potential for severe weather
will be along and north of the I-20 corridor through the early
evening hours, however severe storms are possible across the
entire area. Storms will tend to weaken into the evening as
instability wanes and the best forcing for ascent continues to
pull out to the north and east. Scattered shower and isolated
storm potential will remain during the evening in the NW where the
lingering frontal boundary will become quasi-stationary.
Otherwise, fog potential will return in a moist boundary layer,
especially across the SE and in the fog prone areas. Added mention
in the forecast, but left it out of the HWO for now as confidence
is not high enough at the moment. For Tuesday, a lingering
boundary across central MS will keep a warm and moist airmass in
place. Daytime heating will allow for weak to moderate
destabilization but with weak lapse rates and no source for
forcing any storms that develop will be isolated to scattered at
best. No severe weather is expected with this activity, although a
strong storm or two cannot be ruled out. /TW/

Tuesday Night through Monday:

The active weather pattern will continue through this work week
and the upcoming weekend as a parade of upper lows dig into the
Desert Southwest and move east across the country. The next period
to watch for the ArkLaMiss region specifically will be late
Wednesday night through Thursday night. A deepening low pressure
system over the Southern High Plains on Wednesday will lift toward
Missouri by Thursday night. While the finer details of this system
may change, the current thinking is that an MCS will approach
northeast Louisiana and southeast Arkansas by late Wednesday
night but should be weakening as it enters our area and outruns
the best instability. Warm, moist advection will continue across our
region through the day Thursday with dew points climbing into the
mid 60s and around 1000-1500 J/kg of MLCAPE developing by the
afternoon. An additional round of convection is expected to
develop under these conditions before a cold front sweeps in with
drier and cooler air Thursday night. At this time, all modes of
severe weather look possible during the day Thursday with an
increasing heavy rain threat before the cold front moves through.
The next system looks to take shape by late in the weekend and
will possibly bring another round of severe thunderstorms through
the region some time Sunday into Monday. Be sure to tune in for
updates throughout the week as the details come into better focus
for these next few rounds of severe weather. /NF/

&&

.AVIATION...
18Z TAF discussion:
Numerous showers and thunderstorms have developed across the
western half of the area late this morning and early this
afternoon. These showers and storms are expected to intensify in
a favorable severe weather environment with large hail possible in
the strongest storms. Storms will move from the west to east
through the remainder of the afternoon and into the early evening.
VCTS, TSRA, and VCSH was updated accordingly at all TAF sites.
Some showers could linger longer at GLH/GWO along a stalled
frontal boundary this evening. Otherwise, low ceilings and
possible fog development could result in IFR conditions after
9z/28 at most TAF sites, especially in the southeast. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  83  63  87 /  51  25   9   2
Meridian      63  82  61  86 /  39  26   8   3
Vicksburg     65  82  63  86 /  35  24   9   5
Hattiesburg   63  83  63  86 /  20  22   6   2
Natchez       65  83  64  85 /  21  23   9   8
Greenville    60  78  62  83 /  43  17  14   3
Greenwood     61  79  62  85 /  62  21  13   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/NF
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CDT Mon Mar 27 2017

ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100-
Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS-
Jefferson Davis-Jones-Marion-Lamar-Forrest-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and south central Mississippi.

.DAY ONE...Today through Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

Isolated severe storms possible with damaging winds and hail up to
the size of quarters.

(www.weather.gov/images/jan/graphicast/image.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

ARZ075-MSZ018-282100-
Chicot-Bolivar-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly through the rest of this afternoon

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image*.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image*.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas-
Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and south
central Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ026-028>033-282100-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ025-027-282100-
Leflore-Carroll-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through the rest of this afternoon

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 27, 4:37 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
437 PM CDT MON MAR 27 2017

MSZ035-036-042-272200-
Humphreys MS-Yazoo MS-Holmes MS-
437 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOLMES...NORTH
CENTRAL YAZOO AND SOUTHEASTERN HUMPHREYS COUNTIES UNTIL 500 PM CDT...

At 436 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Thornton, moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Thornton around 455 PM CDT.
  Coxburg around 500 PM CDT.

Other locations impacted by this storm include Eden and Silver City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3295 9045 3306 9053 3325 9036 3298 9019
TIME...MOT...LOC 2136Z 240DEG 22KT 3302 9043

17
Special weather statement, Mar 27, 4:42 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
442 PM CDT MON MAR 27 2017

LAZ023-024-026-272215-
Catahoula LA-Concordia LA-Franklin LA-
442 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA...
NORTHERN CATAHOULA AND SOUTH CENTRAL FRANKLIN PARISHES UNTIL 515 PM
CDT...

At 442 PM CDT, Meteorologists were tracking a strong thunderstorm
over Wallace Ridge, or 18 miles northwest of Ferriday, moving
northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Lee Bayou around 505 PM CDT.

Other locations impacted by this storm include Harrisonburg and
Sicily Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3199 9166 3184 9157 3180 9158 3175 9154
      3175 9152 3169 9148 3162 9187 3179 9196
TIME...MOT...LOC 2142Z 245DEG 34KT 3174 9183

17
Local storm report, Mar 27, 4:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             1 E STANDING PINE       32.68N 89.43W
03/27/2017  E1.00 INCH       LEAKE              MS   PUBLIC

            .

&&

NWS JACKSON MS
IRIS SYSTEM
Special weather statement, Mar 27, 4:46 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 PM CDT MON MAR 27 2017

MSZ046-272230-
Kemper MS-
446 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER COUNTY UNTIL
530 PM CDT...

At 445 PM CDT, Meteorologists were tracking a strong thunderstorm
near Preston, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Preston and Bluff Springs around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.

LAT...LON 3268 8859 3266 8891 3291 8890 3293 8855
TIME...MOT...LOC 2145Z 254DEG 32KT 3284 8888

SKH
Special weather statement, Mar 27, 4:52 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
452 PM CDT MON MAR 27 2017

LAZ016-023-025-272215-
Tensas LA-Madison LA-Franklin LA-
452 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TENSAS...
SOUTHWESTERN MADISON AND NORTHEASTERN FRANKLIN PARISHES UNTIL 515 PM
CDT...

At 451 PM CDT, Meteorologists were tracking a strong thunderstorm
over Crowville, or 7 miles northeast of Winnsboro, moving northeast
at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Bakers around 505 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Louisiana.

LAT...LON 3241 9154 3241 9148 3244 9149 3243 9147
      3244 9147 3246 9144 3215 9125 3209 9152
      3233 9168
TIME...MOT...LOC 2151Z 245DEG 34KT 3222 9161

17
Local storm report, Mar 27, 4:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             LAKE                    32.35N 89.33W
03/27/2017  E1.00 INCH       SCOTT              MS   PUBLIC

            HAIL UP TO QUARTER SIZE AT THE DOLLAR
            GENERAL IN LAKE.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:22 PM CDTSpecial Weather StatementJANYazoo23 min
Mar 27, 1:51 PM CDTSpecial Weather StatementJANWinston24 min
Mar 27, 1:57 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston48 min
Mar 27, 2:18 PM CDTSpecial Weather StatementJANRankin27 min
Mar 27, 2:25 PM CDTSevere Thunderstorm WarningJANHinds, Rankin50 min
Mar 27, 2:26 PM CDTSpecial Weather StatementJANLauderdale49 min
Mar 27, 2:32 PM CDTSpecial Weather StatementJANIssaquena28 min
Mar 27, 2:33 PM CDTSpecial Weather StatementJANWinston42 min
Mar 27, 2:38 PM CDTSpecial Weather StatementJANSharkey37 min
Mar 27, 2:42 PM CDTSpecial Weather StatementJANNoxubee48 min
Mar 27, 2:49 PM CDTSpecial Weather StatementJANCopiah26 min
Mar 27, 2:55 PM CDTSpecial Weather StatementJANMadison35 min
Mar 27, 2:56 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston49 min
Mar 27, 3:07 PM CDTSpecial Weather StatementJANRankin38 min
Mar 27, 3:13 PM CDTSevere Thunderstorm WarningJANIssaquena47 min
Mar 27, 3:30 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
Mar 27, 3:37 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Mar 27, 3:43 PM CDTSevere Thunderstorm WarningJANScott47 min
Mar 27, 3:48 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren42 min
Mar 27, 3:51 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba69 min
Mar 27, 4:03 PM CDTSpecial Weather StatementJANFranklin27 min
Mar 27, 4:07 PM CDTSpecial Weather StatementJANHumphreys23 min
Mar 27, 4:24 PM CDTSevere Thunderstorm WarningJANNewton, Scott68 min
Mar 27, 4:30 PM CDTSpecial Weather StatementJANNoxubee30 min
Mar 27, 4:37 PM CDTSpecial Weather StatementJANHumphreys23 min
Mar 27, 4:39 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson51 min
Mar 27, 4:46 PM CDTSpecial Weather StatementJANKemper44 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningJANJasper, Newton45 min
Mar 27, 5:25 PM CDTSpecial Weather StatementJANLauderdale65 min
Mar 27, 5:35 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren40 min
Mar 27, 5:42 PM CDTSevere Thunderstorm WarningJANJasper, Smith48 min
Mar 27, 6:08 PM CDTSpecial Weather StatementJANClarke67 min
Mar 27, 6:12 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren48 min
Mar 27, 6:28 PM CDTSevere Thunderstorm WarningJANJasper23 min
Mar 27, 6:44 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.